Colorado, 2005

Hail in Colorado, June 20, 2005

June 20, 2005 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 20, 8:00 PM MST, 10 minutes earlier.

Area forecast discussion, Jun 20, 8:00 PM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
900 PM MDT MON JUN 20 2005

.UPDATE...LATE UPDATE WILL BE ISSUED AS FURTHER EXAMINATION OF
CURRENT CONVECTION ACROSS FAR EASTERN COLORADO AND BACKBUILDING
CONVECTION IN NORTHEAST NEBRASKA COMPLICATES THE OVERNIGHT FORECAST.

AT 03Z CONVECTION OVER FAR EASTERN COLORADO CONTINUES TO MAINTAIN
ITSELF IN PART DUE TO OUTFLOW BOUNDARIES AND AXIS OF 700MB
DEWPOINTS. LATEST RUC SHOWS THIS AREA ALSO WITHIN THE LOWEST CIN
VALUES. HOWEVER...OVER THE NEXT FEW HOURS THE CIN WILL CONTINUE TO
INCREASE. THAT...COUPLED WITH THE LOSS OF DAYTIME HEATING SHOULD
WEAKEN THE STORMS SLOWLY.

CONVECTION OVER NORTHEAST NEBRASKA CONTINUES TO MOVE SOUTHWEST. THE
LATEST 00Z NAMS 3 HOUR QPF FORECAST HAS A NICE HANDLE ON THIS AREA
AND BY 06Z BUILDS IT SOUTHWEST INTO THE NORTHEAST CORNER OF THE
TRI-STATE AREA. BY 09Z JUST ABOUT THE ENTIRE FORECAST AREA IS UNDER
THE GUN FROM THIS SYSTEM.

SO FOR THE UPDATE IT WILL HAVE TO WAIT A BIT AS WE WATCH THE 2
CONVECTIVE SYSTEMS. I HOPE TO HAVE IT OUT BY MIDNIGHT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
.NE...NONE.
.CO...NONE.

&&

DDT
Hazardous weather outlook, Jun 20, 2:06 PM MST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MDT MON JUN 20 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
306 PM MDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...THIS EVENING AND TONIGHT

ISOLATED THUNDERSTORMS WILL AFFECT NORTHEAST COLORADO THIS
EVENING. OTHER THUNDERSTORMS IN NEBRASKA MAY MOVE INTO THE TRI
STATE REGION OVERNIGHT. THE MAIN THREAT WITH THESE STORMS WOULD
BE SEVERE WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING.
THERE IS ALSO A VERY SMALL CHANCE THAT HEAVY RAINFALL COULD
DEVELOP...IF STORM OUTFLOWS INTERACT WITH A LOW LEVEL JET OVER
NORTHWEST KANSAS OR SOUTHWEST NEBRASKA.

MUCH OF THE ACTIVITY WILL DEPEND ON THE STRENGTH OF OUTFLOW
MOVING SOUTH FROM NEBRASKA. IF THIS OUTFLOW WEAKENS THEN THE
THREAT OF THUNDERSTORMS WILL ALSO DIMINISH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER EASTERN COLORADO THIS
EVENING.

BURKE

The radar

The Goodland radar (KGLD), 92 km away, was scanning. The volume nearest the first event began at 03:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Yuma

When
June 20, 8:10 PM MST
Where
Yuma County, Wray
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.083, -102.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457810.